Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
InSonia

Accutane (Oratane) Diary

Recommended Posts

Dear all

I have decided to create a personal log documenting my journey with oratane. I have basically pretty good skin when suddenly I had a bad breakout on my chin and forehead...gosh, it was really bad and I did not get any better. I went to a dermatologist who prescribed me stieva and 6 other items to apply on my face daily.. Religiously applied them when all hell breaks loose when my face became allergic.. I rushed to a GP near my place and was put on oratane.

First week

10MGX2 - morning and night

Second Week

20MGX2 - morning and night.

3rd week onwards

20MG daily

When I was taking 20MG twice a day, I was feeling unwell..decided to seek a second opinion and my trusted GP suggested I reduce my dose to 20MG per day while he monitor my progress. He commented that 40MG could be too high for me as I am 45kg and my acne is mild/moderate

Now I am taking 20MG per day and just crossed the two months mark. Today is my 61 day. I am upset with the progress so far as the red/brown marks are still so prominent while one angry pimple erupted two days ago.

I kept telling myself to be patient while I let the medicine do the work..but seeing the pimples coming out one by one when the previous eruptions are still on the way to disappear can be super depressing.

I have been reading this forum daily to get encouragement and the strength to carry on!

Feel free to share your journey. I believe we all need the support. :)

Share this post


Link to post
Share on other sites

Day 63

Not much changes. Meeting up my doc tomorrow. Keeping my fingers crossed. Some photos to show my progress. Any suggestions to fade those irritating brown / red marks? Does differin help?

The red zit on my forehead is there since last thurs, driving me nuts

post-187521-0-55565900-1351385834_thumb.

My chin with a lot of brown marks

:(post-187521-0-29785100-1351385859_thumb.

My red glaring mark on my right cheek

post-187521-0-46209000-1351385883_thumb.

post-187521-0-55565900-1351385834_thumb.

post-187521-0-29785100-1351385859_thumb.

post-187521-0-46209000-1351385883_thumb.

Share this post


Link to post
Share on other sites

The lighting may make it less worse but under white light, the red marks were quite obvious.. I have to cover with concealer, keep my head down.

Hate looking in the mirror :(

My oratane cost $4 per pill. Do you have any log or photos on ur progress? Which day r u at?

Edited by InSonia

Share this post


Link to post
Share on other sites

The lighting may make it less worse but under white light, the red marks were quite obvious.. I have to cover with concealer, keep my head down.

Hate looking in the mirror sad.png

My oratane cost $4 per pill. Do you have any log or photos on ur progress? Which day r u at?

Don't think like that.. but i do know what you mean.. i hate when different mirrors show you different views of your face that sometimes is hard to really tell how bad it is..

mine was very mild but it turn to severe and it hurts when i get a new one...

I'm not on it yet.. hopefully i get into it by tuesday after i visit my dermatologist..

i'm still trying to figure out how much is going to cost me to get in accutane since i dont got insurance..

anyways your acne doesnt look that bad maybe is on your mind. cheer up smile :)

Share this post


Link to post
Share on other sites

I don't have insurance either. I am paying out of my own pocket. Well, I am working so it has become part of my "beauty" expenses. You should call your dermatologist to enquire the cost per pill.. hope I see clear face soon.

Thank you for your kind words.. I hope I can get through this!

Share this post


Link to post
Share on other sites

Don't let that get you down.. you look really pretty how you are and you should feel beautiful :)

I just advice you that to stay with your regimen and don't try anything else because it might get worse.. trust me i learn the bad way and now i got a mid burn in my cheek from using hot thyme.. right now i got few pimples but i got this two cyst pimples that hurt so much.. i just cant wait anymore and hope tuesday come fast :) can a dermatoligist tell you how many you will be needing?

Share this post


Link to post
Share on other sites

A dermatologist will measure your weight and look at your skin condition to determine how many and for how long. Have you done ur blood test?

I am taking a low dose as compared with the rest but am feeling the side effects of dryness, slight lower backache. As you can see, getting paranoid by the outbreaks and red marks...

Once you are on it, I will cheer you on too!

Share this post


Link to post
Share on other sites

This will be my first time i go to a dermatologist..

i started getting cyst acne around earlier this year and all i did was use PROACTIV and it did help but now my skin is use to it and is not working anymore.. thats why im desperate to go this tuesday and get all those things you mention....

Don't be paranoid we all know it wont go away that quick but if you stay thinking about it it will make you feel more stessed out and will cause more breakouts.. jogging listing to music chating all those things make you forget about it and maybe even make you smile ;D

Thank you! :)

Share this post


Link to post
Share on other sites
:) you are soooooo encouraging, which I really need now for awhile. Keep me posted when you see the derm on tues, all right?

Share this post


Link to post
Share on other sites

smile.png you are soooooo encouraging, which I really need now for awhile. Keep me posted when you see the derm on tues, all right?

Just find out that my appointment got cancelled due to the climate we facing which it sucks it extend my misery..

Anyway cheer up :)

Share this post


Link to post
Share on other sites

I know acne is veeery personal in how it affects you, but your skin looks awesome already to me!! Imagine how good it'll look at the end of this! Keep going :)

Share this post


Link to post
Share on other sites

I can understand your anxiety. Don't be disheartened.. Continue to use your tropicals, drink lots of water, eat healthily and sleep at least 8 hours. Your skin will become better. I am now waiting to see my doc.. I need to talk to him badly about my progress

Laura: thanks a lot! I need all the encouragement . R u taking accutane now?

Share this post


Link to post
Share on other sites

Day 65

Went to see the doc yesterday. He commented that my skin has generally improved, which i honestly think its the same as last month or even worse with a few members adding into my colony. I told him about the discomfort of taking the pill ie dryness, tiredness etc. He reassured me its part of the process and it will get better. Gave me a month supply, reminded me to see him a month later. I asked him about my red/brown marks..Exact words he said "it will fade over time, be patient"

Patience is the key (I have to constantly remind myself that)

Woke up feeling real tired, just hope i can stay in bed the whole day!

Share this post


Link to post
Share on other sites

Day 80

Face feels very itchy over the past week, affecting my sleep at night. I went to see my doc and he prescribed me some medicine to ease the itching.

Anyone encounters the itching?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×